Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 251, NWS Memphis, TN

June 4, 2012Fayette County, Hardeman County, McNairy County, Tennessee; 6 counties in Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jun 4, 2012, 4:22 AM CDT for Fayette County, Hardeman County, McNairy County, Tennessee; 6 counties in Mississippi. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2012, 4:22 AM CDT (09:22 UTC)
Expired
Jun 4, 2012, 5:00 AM CDT
In force
38 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Alcorn County, MS, Benton County, MS, Marshall County, MS, Prentiss County, MS, Tippah County, MS, Union County, MS, Fayette County, TN, Hardeman County, TN, McNairy County, TN

The radar

The Columbus AFB radar (KGWX), 94 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 4:25 AM CDTTSTM WND GST 70Booneville, MS
Jun 4, 4:30 AM CDTTSTM WND DMG5 N Baldwyn, MSMULTIPLE TREES DOWN ALONG HWY45 NORTH OF BALDWYN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 9.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 298 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
298 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
2116 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

382 
WUUS54 KMEG 040922
SVRMEG
MSC003-009-093-117-139-145-TNC047-069-109-041000-
/O.NEW.KMEG.SV.W.0251.120604T0922Z-120604T1000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
422 AM CDT MON JUN 4 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  WESTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  EASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHWESTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 500 AM CDT

* AT 422 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF
  60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10
  MILES NORTHEAST OF LAGRANGE TO SLAYDEN...OR ALONG A LINE EXTENDING
  FROM 9 MILES SOUTHWEST OF BOLIVAR TO 11 MILES NORTH OF HOLLY
  SPRINGS...AND MOVING SOUTHEAST AT 55 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BOONEVILLE...CORINTH AND RIPLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.IN ADDITION TO THE DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3451 8863 3451 8873 3449 8874 3449 8878
      3440 8879 3440 8882 3496 8963 3527 8916
      3486 8836 3483 8836
TIME...MOT...LOC 0922Z 311DEG 48KT 3512 8905 3488 8934

$$
1 follow-up statement
725 
WWUS54 KMEG 040944
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
444 AM CDT MON JUN 4 2012

MSC003-009-093-117-139-145-TNC047-069-109-041000-
/O.CON.KMEG.SV.W.0251.000000T0000Z-120604T1000Z/
BENTON MS-UNION MS-TIPPAH MS-PRENTISS MS-MARSHALL MS-ALCORN MS-
FAYETTE TN-HARDEMAN TN-MCNAIRY TN-
444 AM CDT MON JUN 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR SOUTHWESTERN MCNAIRY...SOUTHERN HARDEMAN...SOUTHEASTERN
FAYETTE...ALCORN...NORTHEASTERN MARSHALL...WESTERN PRENTISS...
TIPPAH...NORTHEASTERN UNION AND BENTON COUNTIES...

AT 444 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CHALYBEATE TO BETHEL...OR ALONG A LINE EXTENDING FROM
9 MILES SOUTHWEST OF BIG HILL POND STATE PARK TO 11 MILES WEST OF
RIPLEY...MOVING SOUTHEAST AT 55 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ASHLAND...
BOONEVILLE...CORINTH...DUMAS...FALKNER...KOSSUTH...RIENZI...RIPLEY...
WALNUT...GRAND JUNCTION...LA GRANGE...MOSCOW...SAULSBURY AND FORTY
FIVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3451 8863 3449 8878 3440 8879 3440 8882
      3496 8963 3512 8939 3504 8876 3488 8840
      3486 8836 3483 8836
TIME...MOT...LOC 0944Z 311DEG 48KT 3492 8878 3469 8907

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 4:09 AM CDT, 13 minutes earlier.

Area forecast discussion, Jun 4, 4:09 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
409 AM CDT MON JUN 4 2012

.DISCUSSION...

.SHORT-TERM (TODAY THROUGH THURSDAY NIGHT)...

AN ACTIVE WEATHER MORNING CONTINUES ACROSS THE MID SOUTH AS
THUNDERSTORMS HAVE REDEVELOPED ALONG A CONVECTIVE OUTFLOW BOUNDARY
THAT IS STRETCHED FROM NORTHEAST ARKANSAS INTO WEST TENNESSEE.
THESE STORMS HAVE FORMED IN RESPONSE TO A MID LEVEL SHORTWAVE
MOVING INTO THE AREA IN NORTHWEST FLOW ALOFT. TODAYS FORECAST WILL
BE DRIVEN PRIMARILY BY MESOSCALE BOUNDARIES AND CONVECTIVE
INFLUENCES. THE AIRMASS TO THE SOUTH OF THE CURRENT CONVECTIVE
ACTIVITY HAS RECOVERED FROM SUNDAY EVENING THUNDERSTORM ACTIVITY
AND INSTABILITY CONTINUES TO INCREASE IN RESPONSE TO THE
SHORTWAVE. DEWPOINTS ACROSS THESE AREAS REMAIN NEAR 70 DEGREES AND
THIS HAS RESULTED IN CAPE VALUES BETWEEN 1000-1500 J/KG...LI/S
BETWEEN -3C AND -5C...AND MID LEVEL LAPSE RATES NEAR 7.0 C/KM AS
PER LATEST SPC MESOSCALE ANALYSIS. IN ADDITION...THERE HAVE BEEN
RECENT SPOTTER REPORTS OF WIND DAMAGE (POWER POLES DOWN) AND LARGE
HAIL (QUARTER SIZE) FROM NORTHEAST ARKANSAS AND WEST TENNESSEE
WITH THE ONGOING CONVECTIVE ACTIVITY.

CONVECTION SHOULD CONTINUE TO SURGE SOUTH FROM NORTHEAST ARKANSAS
AND SOUTHWEST TENNESSEE INTO FAR NORTH MISSISSIPPI DURING THE
MORNING HOURS AND MAY EVENTUALLY LAY OUT AN OUTFLOW BOUNDARY
ACROSS THE REMAINDER OF EASTERN ARKANSAS AND NORTH MISSISSIPPI BY
EARLY AFTERNOON. SURFACE HEATING THIS MORNING COMBINED WITH NEAR
70 DEWPOINTS SHOULD RESULT IN MODERATE INSTABILITY TO THE SOUTH OF
THE BOUNDARY/CONVECTION. AS THE MID LEVEL SHORTWAVE PIVOTS ACROSS THE
AREA...STORMS SHOULD EITHER CONTINUE OR REDEVELOP ACROSS SOUTHERN
PORTIONS OF THE FORECAST AREA FOR THIS AFTERNOON. LIKELY POPS THIS
MORNING ALONG THE I-40 CORRIDOR AND FAR NORTHERN MISSISSIPPI WILL
TRANSLATE SOUTHWARD INTO THE REMAINDER OF EASTERN ARKANSAS AND
NORTH MISSISSIPPI FOR THE AFTERNOON HOURS. MODERATE
INSTABILITY AHEAD OF THE BOUNDARY/CONVECTION...AN ESTABLISHED COLD
POOL...AND DEEP LAYER SHEAR ON THE ORDER OF 30-40 KTS SHOULD
MAINTAIN A SEVERE THREAT ACROSS THE SOUTHERN HALF OF THE FORECAST
AREA. TEMPERATURES WILL OBVIOUSLY BE MODULATED BY CONVECTIVE
ACTIVITY BUT SHOULD RECOVER TO THE NORTH OF THE MORNING CONVECTION
ACROSS THE NORTHERN HALF OF THE FORECAST AREA. FURTHER
SOUTH...TEMPERATURES WILL LIKELY WARM THIS MORNING BUT MAY BE
KNOCKED DOWN THIS AFTERNOON BY ANY ONGOING CONVECTION.

AS STATED EARLIER...THE AIRMASS ACROSS NORTHERN AREAS MAY RECOVER
BY THIS AFTERNOON BEHIND THE MORNING ACTIVITY. LATEST MODEL
GUIDANCE INDICATES THAT ANOTHER MID LEVEL SHORTWAVE IN NORTHWEST
FLOW ALOFT WILL DROP SOUTH OUT OF THE MIDDLE MISSISSIPPI VALLEY
THIS EVENING AND DRIVE ANOTHER MESOSCALE CONVECTIVE SYSTEM (MCS)
INTO WEST TENNESSEE TONIGHT. THE AIRMASS SHOULD BE UNSTABLE ENOUGH
COMBINED WITH DEEP LAYER SHEAR AROUND 40 KTS TO SUPPORT A DAMAGING
WIND THREAT TONIGHT WITH THE MCS. THIS SHOULD AGAIN FORCE AN
OUTFLOW BOUNDARY SOUTH INTO SOUTHERN PORTIONS OF THE MID SOUTH BY
TUESDAY AFTERNOON WITH ADDITIONAL STORMS LIKELY TO INITIATE OVER
PORTIONS OF EASTERN ARKANSAS AND NORTHERN MISSISSIPPI. ONCE
AGAIN...A STRONG STORM CANNOT BE RULED OUT DUE TO MODERATE
INSTABILITY BUT WEAKER SHEAR ALONG THE CONVECTIVELY REINFORCED
COLD FRONT.

LATEST MODEL GUIDANCE CONTINUES TO SHIFT SOUTH WITH THE FRONT
INCLUDING THE LATEST ECMWF...FORCING IT TOWARDS THE NORTHERN GULF
COAST. THEREFORE HAVE MAINTAINED THE DRY FORECAST OVER THE MID
SOUTH FROM WEDNESDAY THROUGH THE END OF THE WEEK. TEMPERATURES
SHOULD BE SEASONABLE BEHIND THE FRONT WITH LOWER HUMIDITIES
EXPECTED.

JLH

.LONG-TERM (FRIDAY THROUGH SUNDAY)...

00Z GFS/ECMWF LONG TERM MODELS INDICATE HIGH PRESSURE WILL BUILD
INTO THE MID SOUTH FOR FRIDAY AND SATURDAY. SOUTHERLY WINDS AND
LOW LEVEL MOISTURE WILL RETURN TO THE MID SOUTH FROM THE GULF OF
MEXICO BY SUNDAY. THIS WILL RESULT IN CHANCES FOR SHOWERS AND
THUNDERSTORMS RETURNING FOR SUNDAY INTO EARLY NEXT WEEK.

CJC

&&

.AVIATION...

06Z TAF CYCLE

MCS GETTING READY TO EXIT THE REGION LEAVING BEHIND SOME QUICKLY
DIMINISHING STRATIFORM RAIN. EXPECT A FEW QUIET HOURS BEFORE
UPSTREAM DEVELOPMENT OVER NE OK/NW AR/SW MO BEGINS TO MOVE INTO
THE REGION. THE BOUNDARY THAT HAS BEEN LAID DOWN BY THE CURRENT
MCS MOVING THROUGH THE MIDSOUTH MAY ENCOURAGE THE NEXT MCS TO TAKE
A MORE SOUTHERLY TRACK. AS A RESULT CONFIDENCE IN THE LATE NIGHT
TEMPO GROUP FOR TSRAS HAS DECREASED. HAVE DECIDED TO JUST GO WITH
VCTS FOR NOW AT KMEM...KJBR AND KTUP ROUGHLY FROM 04/08Z-04/15Z.
KMKL IS LOCATED IN THE HEART OF THE COLD POOL SO PULLED MENTION OF
THUNDER THERE AFTER 04/07Z. KMKL COULD HAVE SOME LOW CLOUDS/FOG
TOWARD SUNRISE. CONCERNING REDEVELOPMENT MONDAY AFTN...CONFIDENCE
NOT PARTICULARLY HIGH WITH REGARD TO TSRA CHANCES OR TIMING SO
OPTED TO LEAVE OUT MENTION FOR NOW .

SJM

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  89  72  88  66 /  60  30  30  10
MKL  88  64  85  58 /  50  60  30  10
JBR  89  67  86  62 /  50  30  30  10
TUP  89  67  88  64 /  60  50  40  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 3, 7:20 PM CDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
720 PM CDT SUN JUN 3 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
720 PM CDT SUN JUN 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MIDSOUTH. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
NORTHERN ARKANSAS EARLY THIS EVENING...CONGEAL INTO A THUNDERSTORM
COMPLEX...AND PUSH ACROSS THE MIDSOUTH TONIGHT. DAMAGING WINDS WILL
BE THE MAIN THREAT. LARGE HAIL AND ISOLATED TORNADOES WILL ALSO BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTHEAST OF A LINE
FROM JONESBORO...TO MEMPHIS...AND TUPELO ON MONDAY.

ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT AND
TUESDAY MORNING ACROSS NORTHERN MISSISSIPPI.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN ON MONDAY.

BORGHOFF

In the hours before

Local storm report, Jun 4, 2:41 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
241 AM CDT MON JUN 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 AM     HAIL             3 W EDITH               35.85N 89.59W
06/04/2012  E1.00 INCH       LAUDERDALE         TN   TRAINED SPOTTER

            QUARTER SIZE HAIL COVERING THE GROUND.

&&

CJC
Local storm report, Jun 4, 3:03 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
303 AM CDT MON JUN 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 AM     TSTM WND DMG     TRUMANN                 35.67N 90.52W
06/04/2012                   POINSETT           AR   TRAINED SPOTTER

            POWERLINES DOWN

&&

CJC
Special weather statement, Jun 4, 3:25 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
325 AM CDT MON JUN 4 2012

ARZ036-MSZ001-TNZ088-040900-
CRITTENDEN AR-DE SOTO MS-SHELBY TN-
325 AM CDT MON JUN 4 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 400 AM CDT FOR...

  CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  NORTH CENTRAL DESOTO COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 4
MILES EAST OF MARION AT 325 AM CDT...MOVING SOUTHEAST AT 45 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

PEOPLE IN CRITTENDEN...DESOTO AND SHELBY COUNTIES...INCLUDING
LOCATIONS NEAR GERMANTOWN...HORN LAKE...MARION...MIDTOWN MEMPHIS...
OLIVE BRANCH...SOUTHAVEN...T O FULLER STATE PARK AND WEST MEMPHIS...
SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT
ALSO INCLUDES BRANDYWINE LAKE...CORONEE LAKE AND WAPANOCCA LAKE.

&&

LAT...LON 3508 8966 3483 8997 3514 9039 3534 9015
TIME...MOT...LOC 0825Z 313DEG 42KT 3520 9013
Special weather statement, Jun 4, 3:43 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
343 AM CDT MON JUN 4 2012

ARZ027-028-036-TNZ049-088-040930-
CRITTENDEN AR-MISSISSIPPI AR-POINSETT AR-SHELBY TN-TIPTON TN-
343 AM CDT MON JUN 4 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 430 AM CDT FOR...

  NORTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
  SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHWESTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 4
MILES SOUTHWEST OF GILMORE AT 343 AM CDT...MOVING SOUTHEAST AT 35
MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

PEOPLE IN CRITTENDEN...MISSISSIPPI...POINSETT...SHELBY AND TIPTON
COUNTIES...INCLUDING LOCATIONS NEAR BARTLETT...CORDOVA...MARION...
MEEMAN SHELBY FOREST STATE PARK...MIDTOWN MEMPHIS...MILLINGTON AND
WEST MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES BRANDYWINE LAKE...CORONEE LAKE AND
WAPANOCCA LAKE.

&&

LAT...LON 3558 9025 3535 8964 3500 8987 3499 8988
      3529 9049
TIME...MOT...LOC 0843Z 299DEG 32KT 3535 9028
Special weather statement, Jun 4, 4:09 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
409 AM CDT MON JUN 4 2012

MSZ004>006-009-040945-
TISHOMINGO MS-TIPPAH MS-PRENTISS MS-ALCORN MS-
409 AM CDT MON JUN 4 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 445 AM CDT FOR...

  ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  EAST CENTRAL TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES WEST OF GLEN AT 409 AM CDT...MOVING
SOUTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN ALCORN...PRENTISS...TIPPAH AND TISHOMINGO COUNTIES...
INCLUDING LOCATIONS NEAR CORINTH...IUKA AND TISHOMINGO STATE PARK...
SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3480 8811 3474 8811 3473 8811 3454 8814
      3446 8821 3447 8827 3490 8886 3500 8850
      3480 8810
TIME...MOT...LOC 0909Z 313DEG 39KT 3482 8852
Special weather statement, Jun 4, 4:14 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
414 AM CDT MON JUN 4 2012

MSZ002>005-TNZ089>091-040945-
BENTON MS-TIPPAH MS-MARSHALL MS-ALCORN MS-FAYETTE TN-HARDEMAN TN-
MCNAIRY TN-
414 AM CDT MON JUN 4 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 445 AM CDT FOR...

  NORTHWESTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  NORTH CENTRAL MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHWESTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES NORTHWEST OF LAGRANGE AT 414 AM
CDT...MOVING SOUTHEAST AT 60 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN ALCORN...BENTON...FAYETTE...HARDEMAN...MARSHALL...MCNAIRY
AND TIPPAH COUNTIES...INCLUDING LOCATIONS NEAR BIG HILL POND STATE
PARK...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3506 8863 3471 8896 3501 8960 3526 8928
TIME...MOT...LOC 0914Z 301DEG 51KT 3506 8927

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:09 PM CDTSevere Thunderstorm WarningMEGDecatur, Henderson51 min
Jun 3, 7:11 PM CDTTornado WarningMEGDecatur, Hardin14 min
Jun 3, 7:34 PM CDTSevere Thunderstorm WarningMEGMcNairy24 min
Jun 3, 7:40 PM CDTFlash Flood WarningMEGDecatur3 hr
Jun 3, 7:42 PM CDTSevere Thunderstorm WarningMEGHardeman, Hardin, McNairy48 min
Jun 3, 7:52 PM CDTSevere Thunderstorm WarningMEGDecatur, Hardin23 min
Jun 3, 7:57 PM CDTSevere Thunderstorm WarningMEGDyer, Gibson, Lake, Obion, Weakley48 min
Jun 3, 8:07 PM CDTTornado WarningMEGDyer, Lauderdale26 min
Jun 3, 8:22 PM CDTSevere Thunderstorm WarningMEGHardin, McNairy38 min
Jun 3, 8:30 PM CDTSevere Thunderstorm WarningMEGCarroll, Dyer, Gibson, Obion, Weakley45 min
Jun 3, 8:32 PM CDTSevere Thunderstorm WarningMEGDyer, Lauderdale43 min
Jun 3, 8:35 PM CDTFlash Flood WarningMEGMcNairy5 hr
Jun 3, 8:39 PM CDTTornado WarningMEGMcNairy36 min
Jun 3, 8:47 PM CDTSevere Thunderstorm WarningMEGLauderdale28 min
Jun 3, 8:54 PM CDTSevere Thunderstorm WarningMEGHardin, McNairy51 min
Jun 3, 8:58 PM CDTTornado WarningMEGHardin, McNairy32 min
Jun 3, 9:13 PM CDTTornado WarningMEGHardin, McNairy13 min
Jun 3, 9:15 PM CDTSevere Thunderstorm WarningMEGLauderdale, Tipton45 min
Jun 3, 9:17 PM CDTSevere Thunderstorm WarningMEGCrockett, Haywood, Lauderdale, Madison43 min
Jun 3, 9:22 PM CDTSevere Thunderstorm WarningMEGHardin68 min
Jun 3, 9:32 PM CDTTornado WarningMEGCrockett, Haywood, Madison28 min
Jun 3, 9:34 PM CDTFlash Flood WarningMEGChester, Crockett, Decatur, Hardeman, Hardin, Haywood and 3 more3 hr
Jun 3, 9:47 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby43 min
Jun 3, 10:06 PM CDTSevere Thunderstorm WarningMEGFayette24 min
Jun 3, 10:20 PM CDTSevere Thunderstorm WarningMEGChester, Fayette, Hardeman, McNairy, Madison40 min
Jun 3, 10:40 PM CDTFlash Flood WarningMEGChester, Decatur, Hardin, Henderson, McNairy3 hr
Jun 3, 10:52 PM CDTSevere Thunderstorm WarningMEGChester, Hardeman, Hardin, McNairy38 min
Jun 3, 11:11 PM CDTSevere Thunderstorm WarningMEGHardin, McNairy49 min
Jun 4, 2:30 AM CDTSevere Thunderstorm WarningMEGFayette, Haywood, Lauderdale, Tipton31 min
Jun 4, 3:08 AM CDTSevere Thunderstorm WarningMEGShelby, Tipton52 min
Jun 4, 3:25 AM CDTSpecial Weather StatementMEGShelby35 min
Jun 4, 3:43 AM CDTSpecial Weather StatementMEGShelby47 min
Jun 4, 4:05 AM CDTSevere Thunderstorm WarningMEGFayette, Shelby40 min
Jun 4, 10:19 AM CDTSpecial Weather StatementMEGShelby26 min
Jun 4, 10:22 AM CDTAreal Flood AdvisoryMEGFayette, Shelby83 min
Jun 3, 11:24 PM CDTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tippah, Union51 min
Jun 3, 11:58 PM CDTSevere Thunderstorm WarningMEGAlcorn, Itawamba, Lee, Prentiss, Tippah, Tishomingo62 min
Jun 4, 4:09 AM CDTSpecial Weather StatementMEGAlcorn, Tishomingo36 min
Jun 4, 4:14 AM CDTSpecial Weather StatementMEGTippah31 min
Jun 4, 4:29 AM CDTSevere Thunderstorm WarningMEGAlcorn, Itawamba, Prentiss, Tishomingo46 min
Jun 4, 4:46 AM CDTSpecial Weather StatementMEGDeSoto, Marshall, Tate29 min
Jun 4, 4:58 AM CDTSevere Thunderstorm WarningMEGAlcorn, Itawamba, Lee, Prentiss, Tippah, Tishomingo and 1 more47 min
Jun 4, 5:08 AM CDTSevere Thunderstorm WarningMEGBenton, DeSoto, Lafayette, Marshall, Tate, Tippah and 1 more37 min
Jun 4, 5:36 AM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lafayette, Lee, Monroe, Pontotoc and 1 more39 min
Jun 4, 6:09 AM CDTSpecial Weather StatementMEGLafayette36 min
Jun 4, 6:14 AM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe, Pontotoc46 min
Jun 4, 7:33 AM CDTSpecial Weather StatementMEGTate27 min
Jun 4, 8:02 AM CDTSpecial Weather StatementMEGPanola, Yalobusha28 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.